MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported they were unable to insert the locator with the involved angio-seal device.The following information was provided by the user: the valve would not stay secure on the sheath.The sheath was never inserted into the patient.The malfunction was noticed when prepping the sheath and therefor never used.Another 8 fr destination was opened and used successfully.There was no blood loss and the patient was stable.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted to provide the completed investigation.One used 8fr peripheral destination device was received for product.After decontamination, the returned sheath and dilator were subjected to visual analysis.The luer of the crosscut valve assembly did not appear secured to the hub of the sheath.There was only approximately one turn of the luer onto the hub.By rotating the assembly clockwise, the luer fit became more secure.Tensile force was then applied and the valve remained attached to the hub of the sheath.A slight quarter turn in the counterclockwise position, loosen the valve enough to replicate the user's issue.There were no other visual anomalies noted with the device.Microscopic pictures were taken of the luer to observe if any additional damage had been sustained which allowed the luer to loosen.No anomalies were found.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.However, based on the condition of the returned device, it does not appear that the user followed the ifu instructions to ensure that the valve and the sheath are tightly connected.A quarter turn in the counterclockwise direction easily dislodged the valve.The ifu states "ensure that the valve and the sheath are tightly connected.".

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7103712
Report Number1118880-2017-00093
Device Sequence Number19141101
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberUN16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1